Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 44, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Jul 15, 2019, 5:37 AM CDT for Avoyelles Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2019, 5:37 AM CDT (10:37 UTC)
- Expired
- Jul 15, 2019, 6:00 AM CDT
- In force
- 23 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Avoyelles Parish, LA
The radar
The Ft Polk radar (KPOE), 113 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
636
WFUS54 KLCH 151037
TORLCH
LAC009-151100-
/O.NEW.KLCH.TO.W.0044.190715T1037Z-190715T1100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
537 AM CDT Mon Jul 15 2019
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Southeastern Avoyelles Parish in central Louisiana...
* Until 600 AM CDT.
* At 537 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Dupont, or near Simmesport, moving northeast at 35
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Simmesport around 545 AM CDT.
Big Bend around 555 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3107 9171 3104 9173 3099 9178 3098 9180
3093 9180 3087 9190 3091 9196 3114 9181
TIME...MOT...LOC 1037Z 218DEG 30KT 3094 9189
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
Tingler1 follow-up statement
198
WWUS54 KLCH 151100
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
600 AM CDT Mon Jul 15 2019
LAC009-151109-
/O.EXP.KLCH.TO.W.0044.000000T0000Z-190715T1100Z/
Avoyelles LA-
600 AM CDT Mon Jul 15 2019
...THE TORNADO WARNING FOR SOUTHEASTERN AVOYELLES PARISH WILL EXPIRE
AT 600 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
LAT...LON 3107 9171 3104 9173 3099 9178 3098 9180
3093 9180 3087 9190 3091 9196 3114 9181
TIME...MOT...LOC 1059Z 218DEG 30KT 3108 9177
$$
TinglerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Jul 15, 5:27 AM CDT, 10 minutes earlier.
Area forecast discussion, Jul 15, 5:27 AM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
527 AM CDT Mon Jul 15 2019
.DISCUSSION...
Primary rainband extends from near a Village Mills to Oberlin to
Marksville line early this morning, with a handful of smaller
finger-like bands extending from SW to NE across SE TX and
Southern LA. Short term guidance has been of limited assistance in
depicting the evolution of the primary band overnight, as most
were initially too far north and then subsequently displaced it
southward, presumably owing to cold pool/outflow. Instead, the
band has tended to lift a bit northward while new scattered
activity has developed on convection has developed to its SW. More
recent short term guidance may have a slightly better grip, and
indicate this primary band will persist through the morning while
the scattered activity to the SW becomes more widespread/robust.
Given the continued threat of very heavy rainfall capable of
producing flash flooding, the Flash Flood Watch will continue, and
was expanded in area to include Hardin and the southern parts of
Jasper and Newton counties given the current position/orientation
of the main rainband. Heavier convective cells will be capable of
2 to 4 inch hourly rainfall rates, with cell training leading to
rainfall totals in the 4 to 6 inch range. Locally higher amounts
are possible, as areas of 8 to 12 have occurred overnight.
While painting a problematic picture this morning, guidance is in
generally good agreement that showers/TSTMS will become more
scattered in nature by afternoon, which should help begin to
alleviate the risk of flash flooding.
Elevated rain chances will continue on TUE as a weakness remains
over the area in the wake of Barry, with ridging aloft keeping
rain chances near seasonal normals for the mid to late week
period. Rain chances will creep up again for the weekend into
early next week as the ridge begins to break down.
13
&&
.MARINE...
A modest onshore flow and elevated seas will continue over the
Gulf waters this morning, with winds and seas subsiding this
afternoon. A light to modest onshore flow will prevail the rest of
the week.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 84 74 90 74 / 90 30 40 10
LCH 85 77 89 78 / 100 40 40 10
LFT 86 77 90 76 / 90 40 40 0
BPT 85 78 89 78 / 90 30 30 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until 4 PM CDT this afternoon for LAZ027>033-
041>045-052>055-073-074.
Coastal Flood Advisory until 10 AM CDT this morning for
LAZ052>054.
TX...Flash Flood Watch until 4 PM CDT this afternoon for TXZ201-215-
216-261-262.
GM...Small Craft Exercise Caution until noon CDT today for GMZ435-450-
452-455-470-472-475.
&&Hazardous weather outlook, Jul 15, 5:29 AM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 529 AM CDT Mon Jul 15 2019 LAZ027>033-041>045-055-073-074-TXZ201-215-216-261-262-161030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Lower St. Martin-West Cameron-East Cameron-Hardin-Jefferson-Orange- Southern Jasper-Southern Newton- 529 AM CDT Mon Jul 15 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ052>054-161030- Vermilion-Iberia-St. Mary- 529 AM CDT Mon Jul 15 2019 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... This Hazardous Weather Outlook is for south central Louisiana and southwest Louisiana. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TXZ180-259-260-161030- Tyler-Northern Jasper-Northern Newton- 529 AM CDT Mon Jul 15 2019 This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...Today and Tonight. Occasional showers and isolated thunderstorms will be possible as rainbands trailing behind Barry move through the region. Gusty winds and heavy rainfall could accompany some of the stronger storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-161030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 529 AM CDT Mon Jul 15 2019 This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...Today and Tonight. Small Craft Should Exercise Caution over the Gulf waters and Vermilion Bay through the morning. Winds and Seas will subside by afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 13
In the hours before
Special weather statement, Jul 14, 11:53 PM CDT, 5 hours 44 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1153 PM CDT Sun Jul 14 2019
LAZ030>033-041>043-150600-
Calcasieu LA-Acadia LA-Jefferson Davis LA-St. Landry LA-
Evangeline LA-Allen LA-Beauregard LA-
1153 PM CDT Sun Jul 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON DAVIS...
SOUTHEASTERN BEAUREGARD...SOUTHWESTERN EVANGELINE...NORTHWESTERN
ACADIA...CENTRAL CALCASIEU...WESTERN ST. LANDRY AND SOUTHERN ALLEN
PARISHES UNTIL 100 AM CDT...
At 1152 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mamou to near Pine Island to Moss Bluff
to near Starks. These storms were nearly stationary while individual
cells lift to the northeast.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lake Charles, Sulphur, Eunice, Westlake, Mamou, Vinton, Iowa, Kinder,
Basile, Oberlin, Elton, Fenton, Reeves, Moss Bluff, Starks,
Chataignier, Lunita, Topsy, Lebleu Settlement and Gillis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3032 9368 3075 9263 3057 9226 3033 9271
3005 9346
TIME...MOT...LOC 0452Z 319DEG 2KT 3060 9246 3041 9281 3028 9321 3028
9363
K. KuyperSpecial weather statement, Jul 15, 1:58 AM CDT, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
158 AM CDT Mon Jul 15 2019
LAZ030>032-041-150745-
Calcasieu LA-Evangeline LA-Allen LA-Beauregard LA-
158 AM CDT Mon Jul 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEAUREGARD...
SOUTHWESTERN EVANGELINE...NORTH CENTRAL CALCASIEU AND ALLEN PARISHES
UNTIL 245 AM CDT...
At 157 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ragley, moving northeast at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Oakdale, Oberlin, Elizabeth, Reeves, Dry Creek, De Quincy, Mittie,
Ragley, Grant, Dequincy, Longville, Harmony, Allen Parish Airport,
Leblanc, Oretta and Bond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3060 9250 3031 9347 3049 9353 3089 9275
3090 9271
TIME...MOT...LOC 0657Z 240DEG 35KT 3054 9318
TinglerLocal storm report, Jul 15, 3:11 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
311 AM CDT MON JUL 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD GILLIS 30.37N 93.20W
07/15/2019 CALCASIEU LA NWS EMPLOYEE
HIGHWAY 171 BETWEEN GILLIS AND RAGLEY CLOSED DUE TO
FLOODING. MOST ROADS IN THE AREA ARE FLOODED WITH
PICTURES FROM THE PUBLIC INDICATING WATER OF KNEE DEEP IN
SOME SPOTS.
0300 AM HEAVY RAIN BUNKIE 30.95N 92.19W
07/15/2019 M8.26 INCH AVOYELLES LA TRAINED SPOTTER
A SPOTTER REPORTED A STORM TOTAL OF 8.26 INCHES OF RAIN
WITH A CURRENT RATE OF 1.79 INCH PER HOUR.
&&
ATINGLERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:24 PM CDT | Flash Flood Warning | LCH | Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 36 min |
| Jul 14, 7:28 PM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu, Cameron, Evangeline, Jefferson Davis and 2 more | 3 hr |
| Jul 14, 9:50 PM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 3 hr |
| Jul 14, 10:06 PM CDT | Special Weather Statement | LCH | Saint Martin | 54 min |
| Jul 14, 10:11 PM CDT | Special Weather Statement | LCH | St. Mary | 49 min |
| Jul 14, 10:28 PM CDT | Flash Flood Warning | LCH | Acadia, Allen, Avoyelles, Beauregard, Calcasieu, Evangeline and 2 more | 4 hr |
| Jul 14, 10:56 PM CDT | Special Weather Statement | LCH | Calcasieu | 64 min |
| Jul 14, 11:03 PM CDT | Special Weather Statement | LCH | St. Mary | 42 min |
| Jul 14, 11:13 PM CDT | Special Weather Statement | LCH | Evangeline | 47 min |
| Jul 14, 11:48 PM CDT | River Flood Warning | LCH | Allen | 3 days |
| Jul 14, 11:48 PM CDT | River Flood Warning | LCH | Allen, Jefferson Davis | 4 days |
| Jul 14, 11:51 PM CDT | Coastal Flood Advisory | LCH | 28 hr | |
| Jul 14, 11:53 PM CDT | Special Weather Statement | LCH | Allen, Calcasieu | 67 min |
| Jul 15, 12:18 AM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu | 3 hr |
| Jul 15, 1:58 AM CDT | Special Weather Statement | LCH | Allen | 47 min |
| Jul 15, 2:21 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 8 hr |
| Jul 15, 2:26 AM CDT | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 4 hr |
| Jul 15, 6:06 AM CDT | Special Weather Statement | LCH | Avoyelles | 54 min |
| Jul 15, 6:13 AM CDT | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 4 hr |
| Jul 15, 7:26 AM CDT | Areal Flood Advisory | LCH | Acadia, Jefferson Davis, Saint Landry | 2 hr |
| Jul 15, 10:14 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Avoyelles, Beauregard, Calcasieu, Evangeline and 3 more | 5 hr |
| Jul 15, 10:40 AM CDT | River Flood Warning | LCH | Calcasieu | 5 days |
| Jul 15, 10:40 AM CDT | River Flood Warning | LCH | Calcasieu | 21 days |
| Jul 15, 12:47 PM CDT | Areal Flood Advisory | LCH | Avoyelles, Beauregard, Rapides, Vernon | 118 min |
| Jul 15, 2:52 PM CDT | Areal Flood Warning | LCH | Allen, Avoyelles, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 2 more | 6 hr |
| Jul 15, 3:44 PM CDT | River Flood Warning | LCH | Allen | 72 hr |
| Jul 15, 3:44 PM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 21 days |
| Jul 15, 4:51 PM CDT | Special Weather Statement | LCH | Allen | 54 min |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.